Thorazine - page 2
by Ms.RN | 2,542 Views | 16 Comments
i was surprised when a psychiatrist put my patient on thorazine. i rarely see patient taking this medicine nowdays. do you still give this medication to your patient?... Read More
- 0Jul 17, '09 by Penguin67In the peds ED, we used to give it as a sedative,a "DPT" (Demerol, Phenergan and Thorazine), very useful with orthopedic injuries that needed to be reduced prior to casting. There was something for pain, nausea, and a little Thorazine to allow you no memory of the fun reducing procedure. This was 18-20 years ago, and I don't see that protocol being used for sedation any longer.
- 0Jul 17, '09 by leslie :-DQuote from heronthank you, heron!!I'm seeing it a bit more to manage terminal agitation and behavioral dyscontrol in my hospice patients, especially when haldol or ativan seem to be producing paradoxical reactions.
we too, use it for intractable vomiting and agitation.
works like a charm.
when pts are in the active phase of dying, we don't focus on long term effects.
of course if there are obvious se's, then we dc.
but except for 1 pt, it has worked miraculously.
- 0Jul 17, '09 by sharpeimom GuideQuote from crawlyberrymy junior year in college, after i had hiccuped for about 72 hours almost nonstop, i went to the er. when nothing they tried worked, a resident walked me across the street to my dorm room. then, and only then, he gave me an injection of thorazine. it worked but i slept nonstop for 32 hours and woke up with a killer headache, but no more hiccups.:bowingpuri have seen a doctor give it for hiccups...has anyone seen this?